Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 98, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 16, 2003, 6:46 PM CDT for Colbert County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2003, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 16, 2003, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Colbert County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:45 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 16, 2:45 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 245 PM CDT MON JUN 16 2003 SHRA/TSRA DEVELOPMENT HAS OCCURRED A LOT EARLIER THAN IT DID YESTERDAY. SOME AREAS OF JACKSON COUNTY NEAR SKYLINE MIGHT HAVE GOTTEN A QUICK INCH OF RAIN EARLIER. FOR NOW...THE BIG STORM ON KHTX 88D IS NEAR CORINTH IN NERN MS...SLOWLY MOVING THIS WAY. HEAVY RAIN IS TODAYS BIG THREAT...BUT AT LEAST THE SHRA/TSRA ARE MOVING TODAY. TODAY SEEMS A LOT LIKE YESTERDAY...GUESS THATS WHY THEY CALL IT A PATTERN. .SHORT TERM... AND THE PATTERN WILL CONTINUE...AND CONTINUE. MID-LEVEL LOW ENERGY REMAINS TO OUR WEST THROUGH AT LEAST THURSDAY...SO I REALLY DONT SEE A REASON TO DO A WHOLE LOT DIFFERENT THAN WE HAVE BEEN AND WILL BASICALLY TAKE A PERSISTENCE FORECAST OF HIGH CHANCE POPS AFTN/EVENING AND LOW POPS OVERNIGHT/MORNING. .EXTENDED... EXTENDED PERIOD IS WHERE THINGS GET INTERESTING. GFS PROGS KICK THE MID-LEVEL LOW OUT AND TO THE EAST A LITTLE BIT...FAIRLY CLOSE TO US BY FRIDAY EVENING AND SATURDAY. EXTENDED ETA PROG AT 84 HRS GIVES HINTS OF THE SAME SOLUTION. GIVEN THIS...I AM GOING TO BUMP UP POPS ON THURSDAY NIGHT AND FRIDAY SLIGHTLY. OTHERWISE...THE EXTENDED LOOKS PRETTY STATUS QUO AND WONT CHANGE MUCH FROM PREVIOUS FORECAST. .PRELIM DIGITS... MUSCLE SHOALS 70/85/70/85/70/84 453535 HUNTSVILLE 70/85/70/85/70/85 453535 FORT PAYNE 69/86/69/86/69/85 453535 CULLMAN 71/86/71/86/71/85 453535 .HUN...NONE. JE/23
Hazardous weather outlook, Jun 16, 1:00 PM CDT, 5 hours 46 minutes before
ALZ001>010-016-170000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(THROUGH TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A VERY MOIST AND FAIRLY UNSTABLE AIRMASS WILL REMAIN ACROSS THE SOUTHEAST UNITED STATES THROUGH TONIGHT. A WEAK UPPER LEVEL LOW OVER NORTHEAST TEXAS WILL COMBINE WITH AFTERNOON HEATING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHERN ALABAMA THIS AFTERNOON AND EARLY THIS EVENING. THE OPTIMUM TIME FOR THE STRONGEST STORMS WILL BE BETWEEN 2 PM AND 5 PM. THE ACTIVITY WILL BE A LITTLE MORE CONCENTRATED IN AREAS EAST OF INTERSTATE 65. WITH LIGHT WINDS ALOFT...ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING...AND WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. IN ADDITION TO THE HEAVY RAIN THREAT...THE OTHER HAZARDS WILL BE LIGHTNING...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD...AS A SERIES OF UPPER LEVEL SYSTEMS OVER THE SOUTHERN PLAINS COMBINE WITH AMPLE MOISTURE AND INSTABILITY TO TRIGGER STORMS. THE MAIN THREAT WILL ONCE AGAIN BE HEAVY RAIN... GUSTY WINDS AND LIGHTNING. CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT. JTB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:10 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 35 min |
| Jun 16, 5:39 PM CDT | Flash Flood Warning | HUN | Jackson | 3 hr |
| Jun 16, 5:52 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 23 min |
| Jun 16, 6:15 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 30 min |
| Jun 16, 6:47 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 33 min |
| Jun 16, 6:58 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.